My 16year old daughter recently had a physical. Due to 8 day periods acne ,weight and hair loss the Physician ordered some labs. Her TSH was 4.9 and testosterone 98. What should we do next? Is there a relationship between the two? She was a soy formula baby due to colic. She had alot of ear infections as a child and had a T&A at 4. She has had sinus infections every year. Also over the years she has complained of pain behind her knees and pain in her fingers. This year she had a short duration which appeared like trigger finger. Thought related to cheerleading and tendonitis.She eats well and appears overall healthy; she is 5'6" and weighs 136.
Please advise me on my next step.
Thank you SharonM
The TSH is high-normal, would repeat to confirm and consider testing for Hashimoto's (check TPO antibodies). This would not, however, cause a high testosterone. There is some increase risk of hypothyroidism (high TSH) in women with PCOS which would explain the acne/hair changes & high Testosterone.
An endocrine evaluation may be in order to see if there is anything else going on (doubt pituitary, but this is a remote possibility).
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.